Alert archive / Missouri / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 196, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at Jul 22, 2014, 11:34 AM CDT for Knox County, Shelby County, Missouri. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 22, 2014, 11:34 AM CDT (16:34 UTC)
- Expired
- Jul 22, 2014, 12:00 PM CDT
- In force
- 26 min
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 50.0 mph
Counties Knox County, MO, Shelby County, MO
The radar
The St Louis radar (KLSX), 169 km from the middle of the area, began a volume at 16:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 4.6 hours before the alert went out and 241 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1357 J/kg
- Mixed-layer CIN
- -311 J/kg
- Mixed-layer LCL
- 1052 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 126 m²/s²
- 0-3 km storm-relative helicity
- 211 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 5.5
The text
As transmitted, in the capitals the NWS used until 2016.
448
WUUS53 KLSX 221634
SVRLSX
MOC103-205-221715-
/O.NEW.KLSX.SV.W.0196.140722T1634Z-140722T1715Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
1134 AM CDT TUE JUL 22 2014
THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTH CENTRAL KNOX COUNTY IN NORTHEAST MISSOURI...
SHELBY COUNTY IN NORTHEAST MISSOURI...
* UNTIL 1215 PM CDT
* AT 1131 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED 5 MILES
SOUTHWEST OF PLEVNA...AND MOVING SOUTHEAST AT 25 MPH.
HAZARD...QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...DAMAGE TO VEHICLES IS EXPECTED.
* LOCATIONS IMPACTED INCLUDE...
SHELBINA...SHELBYVILLE...BETHEL AND HUNNEWELL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3977 9185 3969 9184 3966 9185 3966 9211
3967 9215 3993 9230 3995 9229 4003 9210
TIME...MOT...LOC 1634Z 329DEG 23KT 3991 9214
HAIL...1.00IN
WIND...<50MPH
$$
JPK1 follow-up statement
372
WWUS53 KLSX 221700
SVSLSX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
1200 PM CDT TUE JUL 22 2014
MOC103-205-221708-
/O.CAN.KLSX.SV.W.0196.000000T0000Z-140722T1715Z/
KNOX MO-SHELBY MO-
1200 PM CDT TUE JUL 22 2014
...THE SEVERE THUNDERSTORM WARNING FOR SHELBY AND SOUTH CENTRAL KNOX
COUNTIES IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
HOWEVER...HEAVY RAIN WILL BE POSSIBLE OVER SOUTHWEST SHELBY COUNTY
ALONG AND SOUTH OF A SHEBYVILLE...CLARENCE LINE...AND INTO NORTHERN
SECTIONS OF MONROE COUNTY...THROUGH 1230 PM.
LAT...LON 3977 9185 3969 9184 3966 9185 3966 9211
3967 9215 3993 9230 3995 9229 4003 9210
TIME...MOT...LOC 1658Z 329DEG 23KT 3978 9204
$$
TRUETTWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 22, 7:29 AM CDT, 4 hours 5 minutes earlier.
Area forecast discussion, Jul 22, 7:29 AM CDT, 4 hours 5 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE ST LOUIS MO 729 AM CDT Tue Jul 22 2014 .UPDATE: Issued at 728 AM CDT Tue Jul 22 2014 Updated forecast for northeast MO and west central IL this morning as isolated thunderstorms (some quite strong) continue to develop in southeast IA and drift toward the northern reaches of the CWA. CVKING && .SHORT TERM: (Through Late This Afternoon) Issued at 348 AM CDT Tue Jul 22 2014 During the day today the upper ridge will remain in place with surface temperatures expected to warm up into the low to mid 90s. Low level moisture continues to increase as well, so will see heat indicies between 100 and 105 for central and northeast MO as well as west central IL. Byrd .LONG TERM: (Tonight through Monday) Issued at 348 AM CDT Tue Jul 22 2014 In the meantime, cold front associated with next weather system to move into far northern portions of MO by 00z Wednesday. Short term models begin to develop complex along frontal boundary around this time and track it to the south and southeast through forecast area tonight. Some differences on timing and coverage between the models, so went with a blend and increased pops to likely late this evening and into the overnight hours as it moves through. Despite all of the instability and moisture, some concern about mid level capping, but confident cap will weaken sufficiently to allow storm development. With decent capes, moisture and instability, SPC has placed northern portions of forecast area in a slight risk for tonight with main threats being large hail and damaging winds. System to continue tracking south through southern portions of forecast area Wednesday morning, before tapering off Wednesday afternoon. As for highs on Wednesday, will range from the low 80s far north to around 90 far south. By Wednesday night, surface ridge begins to build in and bring in drier and cooler weather for the last half of the work week. Highs on Thursday will be in the upper 70s to mid 80s. Surface ridge to move off to the east by Friday with a warm front developing across region with elevated convection possible for portions of forecast area Friday and Friday night. Then as main cold front moves into region on Saturday, will see additional rounds of storms through Sunday night before system exits region on Monday. Temperatures to moderate through the weekend once again. Byrd && .AVIATION: (For the 12z TAFs through 12z Wednesday Morning) Issued at 604 AM CDT Tue Jul 22 2014 VFR conditions are anticipated today with southwest wind around 10KT. Cold front will move across the area this evening and overnight with thunderstorms expected to develop along and ahead of the front. Conditions could dip into MVFR range with thunderstorms, otherwise a wind shift to the northwest will occur with the front. Specifics for KSTL: Expect thunderstorm complex ahead of the cold front will move across the terminal around 06Z with a temporary reduction in visibility, a wind shift to the northwest and potential for some gusts to 25KT. Conditions will rapidly improve on Wednesday with north wind. CVKING && .LSX WATCHES/WARNINGS/ADVISORIES: MO...NONE. IL...NONE. && WFO LSX
Hazardous weather outlook, Jul 22, 4:07 AM CDT, 7 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 407 AM CDT TUE JUL 22 2014 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-231200- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX MO- LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO- AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO- LINCOLN MO-GASCONADE MO-WARREN MO-ST. CHARLES MO-FRANKLIN MO- ST. LOUIS MO-ST. LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO- WASHINGTON MO-ST. FRANCOIS MO-STE. GENEVIEVE MO-IRON MO- MADISON MO-REYNOLDS MO- 407 AM CDT TUE JUL 22 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TODAY AND TONIGHT THERE IS A CHANCE OF THUNDERSTORMS ACROSS THE REGION TONIGHT. THERE IS A SLIGHT RISK OF SEVERE STORMS OVER NORTHEAST MISSOURI AND WEST CENTRAL ILLINOIS. THE MAIN THREATS WILL BE LARGE HAIL AND DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THE CHANCE OF THUNDERSTORMS WILL CONTINUE FOR PORTIONS OF THE AREA THROUGH WEDNESDAY AFTERNOON. THERE IS ANOTHER CHANCE FOR THUNDERSTORMS FRIDAY THROUGH MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE TONIGHT. BYRD
In the hours before
Special weather statement, Jul 22, 9:47 AM CDT, 1 hour 47 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ST LOUIS MO 947 AM CDT TUE JUL 22 2014 MOZ018-019-221530- KNOX MO-LEWIS MO- 947 AM CDT TUE JUL 22 2014 ...SIGNIFICANT WEATHER ADVISORY FOR LEWIS AND KNOX COUNTIES UNTIL 1030 AM CDT... AT 941 AM CDT...A STRONG THUNDERSTORM NEAR GREENSBURG...OR 10 MILES NORTH OF EDINA...MOVING SOUTHEAST AT 30 MPH. STORM SPOTTERS IN SCOTLAND COUNTY HAVE REPORTED PENNEY SIZE HAIL WITH THIS STORM. HAIL UP TO THE SIZE OF PENNIES IS EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... EDINA... COLONY... KNOX CITY... LA BELLE... PLEVNA... LEWISTOWN... STEFFENVILLE... TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. JPK
Nearby
Severe Thunderstorm Warnings in Missouri, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.